• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Haldol side effects

V

Viktoria

Well-known member
Joined
Jul 11, 2014
Messages
2,276
I am on six different medications at the moment, which I find a lot and it's really driving me to the edge. I think the worst side effects come from the Haldol, so I have Artane against those side effects but the problem is I feel constantly zoned out, I can't move freely I'm really stiff. My boyfriend misses the Viktoria that he met five and a half years ago, because the medication really changes me. I am really quiet because I feel to insecure to join in on conversations.

Does anyone else have this side effect? I hope I've described it reasonable. Is there an alternative medicine that doesn't have these side effects but also doesn't cause weight gain like Zyprexa (that's why I switched to Haldol). I've tried Abilify but it didn't work very well and I've also tried Risperdal which didn't really have an effect either.

I just want to feel myself again and I feel like I am a different person to who I was a couple of years ago. Ideally I'd like to quit all medication but I'm not allowed to and my family would be really angry and I'd probably be sectioned again. But how can I go on living like this?
 
V

Viktoria

Well-known member
Joined
Jul 11, 2014
Messages
2,276
Anyone felt the same when taking Haldol?
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,397
Location
UK
I take it by depot now but I don't have any side effects apart from a little stiffness which is successfully treated with procyclidene. Sorry that's not that helpful to you unless maybe you could try procyclidene to see if it helps. I am afraid I can't think of another antipsychotic with less side effects either so I'm not being much help at all really.
 
V

Viktoria

Well-known member
Joined
Jul 11, 2014
Messages
2,276
Thanks for your reply, I take artane for the stiffness which helps well but I just don't feel myself and at times I still get stiff. I want to stop with the Haldol but I don't think that's possible whilst on a CTO. I just want to feel myself again :(
 
V

Viktoria

Well-known member
Joined
Jul 11, 2014
Messages
2,276
I take it by depot now but I don't have any side effects apart from a little stiffness which is successfully treated with procyclidene. Sorry that's not that helpful to you unless maybe you could try procyclidene to see if it helps. I am afraid I can't think of another antipsychotic with less side effects either so I'm not being much help at all really.
What dosage are you on?
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,397
Location
UK
Just 100mgs every two weeks at the moment but I also take Abilify and stelazine.I'm eventually coming off stelazine as the Haldol goes higher.
 
A

arwilliams

Well-known member
Joined
Jul 21, 2016
Messages
117
I had acute renal failure or also known as kidney failure on Haldol so can't really recommend it.
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,748
Location
Europe
Hey Viktoria, I remember your previous visits to the forum, I’d wondered what had happened to you... glad to hear youre doing kind of ok, it sounded like you were having a tough time before.
 
Top